MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER
Model Number M001508100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2: date of event - used the first date of the month of the aware date as no event date was provided.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the tip broke off.The stenosed target lesion was located in the retroperitoneal thoracic duct.A 200 cm x 10 cm fathom -14 guidewire was selected for treatment.During the procedure, the tip of the guidewire separated and was retained within the patient.It was secured in place within the vessel, as the physician's initial plan involved embolization of the vessel with coils.The procedure was completed.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Changes to supplemental report.B1: added adverse event.B2: added required intervention to prevent permanent impairment/damage.B5: updated with additional information.H6: impact code updated.B2: date of event - used the first date of the month of the aware date as no event date was provided.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the tip broke off.The stenosed target lesion was located in the retroperitoneal thoracic duct.A 200 cm x 10 cm fathom? -14 guidewire was selected for treatment.During the procedure, the tip of the guidewire separated and was retained within the patient.It was secured in place within the vessel, as the physician's initial plan involved embolization of the vessel with coils.The procedure was completed.There were no patient complications as a result of this event.It was subsequently reported that the device involved was not part of a coil but a fathom wire.The wire tip remains in the patient.The physician expressed no concerns and indicated that no monitoring is planned.The event occurred in the retroperitoneum thoracic duct.An attempt was made to retrieve the tip using a snare.

Brand Name
FATHOM? -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22515972
Report Number2124215-2025-45311
Device Sequence Number15591210
Product Code DQX
UDI-Device Identifier08714729801023
UDI-Public(01)08714729801023
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001508100
Device Catalogue NumberM001508100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/26/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown